Alert archive / Washington / Gale Watches in 2021
Gale Watch 19, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Mar 4, 2021, 2:49 PM PST. It took effect at Mar 5, 2021, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2021, 2:49 PM PST (22:49 UTC)
- In effect from
- Mar 5, 2021, 6:00 AM PST
- Expired
- Mar 4, 2021, 8:23 PM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
732 WHUS76 KSEW 042249 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 249 PM PST Thu Mar 4 2021 PZZ150-153-156-170-173-176-050700- /O.EXT.KSEW.GL.W.0022.000000T0000Z-210306T0600Z/ /O.CAN.KSEW.GL.A.0018.210305T1200Z-210306T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 249 PM PST Thu Mar 4 2021 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST FRIDAY... ...GALE WATCH IS CANCELLED... * WHAT...South winds 25 to 40 kt. Seas 15 to 20 ft at 17 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 10 PM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-133-050700- /O.EXT.KSEW.SC.Y.0051.000000T0000Z-210305T1400Z/ /O.NEW.KSEW.GL.A.0019.210305T1400Z-210306T0900Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 249 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... * WHAT...For the Small Craft Advisory, southeast winds 20 to 30 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 6 AM PST Friday. For the Gale Watch, from Friday morning through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ134-050700- /O.EXT.KSEW.SC.Y.0051.000000T0000Z-210306T0900Z/ Admiralty Inlet- 249 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST SATURDAY... * WHAT...South to southeast winds 20 to 30 kt. * WHERE...Admiralty Inlet. * WHEN...Until 1 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-050700- /O.CON.KSEW.SC.Y.0051.000000T0000Z-210307T0000Z/ Grays Harbor Bar- 249 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * WHAT...Combined seas 8 to 10 ft, rising to 10 to 12 ft by this evening. Bar conditions moderate, becoming rough. Maximum ebb currents will occur around 830 PM Thursday evening and 900 AM Friday. * WHERE...Grays Harbor Bar. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-050700- /O.CON.KSEW.SC.Y.0051.000000T0000Z-210306T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 249 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * WHAT...Southeast to east winds 15 to 25 kt. Seas 10 to 13 ft at 16 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-050400- /O.CON.KSEW.SC.Y.0051.000000T0000Z-210305T0400Z/ Puget Sound and Hood Canal- 249 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 8 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-050700- /O.CON.KSEW.SC.Y.0051.210305T1200Z-210305T1800Z/ Central U.S. Waters Strait Of Juan De Fuca- 249 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM PST FRIDAY... * WHAT...East winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 4 AM to 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
851 WHUS76 KSEW 050423 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 823 PM PST Thu Mar 4 2021 PZZ135-051230- /O.EXP.KSEW.SC.Y.0051.000000T0000Z-210305T0400Z/ /O.NEW.KSEW.SC.Y.0052.210305T1400Z-210306T1800Z/ Puget Sound and Hood Canal- 823 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 10 AM PST SATURDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...South winds 15 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 6 AM Friday to 10 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-133-051230- /O.UPG.KSEW.SC.Y.0051.000000T0000Z-210305T1400Z/ /O.EXB.KSEW.GL.W.0022.000000T0000Z-210306T0900Z/ /O.UPG.KSEW.GL.A.0019.210305T1400Z-210306T0900Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 823 PM PST Thu Mar 4 2021 ...GALE WARNING IN EFFECT UNTIL 1 AM PST SATURDAY... * WHAT...Southeast winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...Until 1 AM PST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-051230- /O.CON.KSEW.GL.W.0022.000000T0000Z-210306T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 823 PM PST Thu Mar 4 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST FRIDAY... * WHAT...South winds 30 to 40 kt and seas 14 to 19 ft at 16 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 10 PM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-051230- /O.EXT.KSEW.SC.Y.0051.000000T0000Z-210306T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 823 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southwest winds 15 to 25 kt and seas 11 to 15 ft at 16 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-051230- /O.EXT.KSEW.SC.Y.0051.210305T0423Z-210306T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 823 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-051230- /O.CON.KSEW.SC.Y.0051.000000T0000Z-210307T0000Z/ Grays Harbor Bar- 823 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * WHAT...Combined seas 12 to 14 feet. Bar conditions rough. Maximum ebb currents will occur around 830 PM this evening, 900 AM Friday morning and 930 PM Friday night. * WHERE...Grays Harbor Bar. * WHEN...Until 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ134-051230- /O.CON.KSEW.SC.Y.0051.000000T0000Z-210306T0900Z/ Admiralty Inlet- 823 PM PST Thu Mar 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...Admiralty Inlet. * WHEN...Until 1 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Mar 4, 9:00 AM PST, 5 hours 49 minutes earlier.
Area forecast discussion, Mar 4, 9:00 AM PST, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
900 AM PST Thu Mar 4 2021
.SYNOPSIS...A slow moving frontal system just off the coast will
move slowly inland through Friday. An upper level trough will move
through the region Friday night and Saturday morning. Another
weather system arrives Sunday. An upper level trough will remain
just offshore during the first half of next week.
&&
.SHORT TERM /TODAY THROUGH SATURDAY/...Clouds will increase with
rain developing on the coast--spreading inland late this afternoon.
The front will stall near the coast tonight and the upper level
trough will dig further south off the West Coast. A second frontal
wave will arrive Friday and the cold front will finally shift
through the interior of Western Washington. There's a Winter weather
advisory for the Olympics with snow at the higher elevations and
with a decent amount of rain in the lower elevations in southerly
flow aloft a flood watch for the Skokomish River in Mason county.
After the front moves through, the air will destabilize for a chance
of a couple of thunderstorms near the coast, and the upper trough
will shift ashore on Saturday keeping showers in the forecast. 19
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Extended models and
ensemble solutions in good agreement with another front moving
through Western Washington Sunday. Snow levels in the Cascades
will be down around 2000 feet for snow in all the passes. Good
agreement in the extended models continues into the first part of
next week with a large vertically stacked low moving south off
the west coast Monday through Wednesday. Ensemble solutions have a
few members, less than 20 percent, with light precipitation.
Model blend gives slight chance pops through the period. With some
good consistency in the models at this point going to go dry for
the most part Monday through Wednesday and keep the slight chance
of showers wording just over the southern portion of the area at
times. Highs will continue to be a little below normal, a couple
of degrees either side of 50. Felton
&&
.AVIATION...Southwesterly flow aloft with an upper level ridge to
the east of the area and a frontal system offshore this morning.
Breezy conditions expected this afternoon, mainly for terminals
along the coast (KHQM) and across the Northern Interior (KPAE,KBLI).
Increasing clouds today as the frontal system approaches the coast,
with rain likely beginning across Puget Sound between 23-03Z.
KSEA...Southerly winds continuing through the day, generally between
5-10 knots. Increase in cloud coverage expected as the frontal
system nears the area. Latest hi-res guidance shows rain likely
beginning at the terminal between approximately 23-02z.
Kristell/Borth
&&
.MARINE...A vigorous cold front will arrive later today and slowly
move through the waters into Friday. Winds across the coastal waters
and northern interior waters have already started to increase this
morning.
Meanwhile, offshore swells will continue to build this morning and
remain elevated, between 13-16 feet, into Friday morning before
decreasing Saturday. Another swell train will then arrive in the
region on Sunday.
A number of marine headlines are posted for area waters today and
into Friday evening, including offshore gale warnings, and Small
Craft Advisories for much of the inland waters. Additional marine
headlines may be posted Sunday into early next week as the unsettled
pattern continues.
Kristell/Borth
&&
.HYDROLOGY...Stalling front will keep rain focused in the Olympics in
southerly flow aloft (with snow higher elevations). With 2-3" of rain
for the Skokomish basin, a flood watch is up for that river. 19
&&
.CLIMATE...On this day back in 1955 Seattle experienced its
coldest March day on record. With 5 inches of snow on the ground
the low was 11 degrees, coldest temperature recorded in March in
Seattle. The high was also the coldest on record for March, 29
degrees. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Friday afternoon for Hood Canal Area-Lower
Chehalis Valley Area-Olympics.
Winter Weather Advisory until 10 AM PST Friday for Olympics.
PZ...Gale Watch from late tonight through Friday evening for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Gale Warning until 10 PM PST this evening for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 4 PM PST Saturday for Grays Harbor
Bar.
Small Craft Advisory until 7 PM PST Friday for Admiralty Inlet-
East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
Inland Waters Including The San Juan Islands.
Small Craft Advisory until 4 PM PST Friday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 4 AM to 10 AM PST Friday for Central
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 8 PM PST this evening for Puget Sound
and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:57 AM PST | Gale Watch | SEW | 11 hr | |
| Mar 4, 3:59 AM PST | Flood Watch | SEW | Mason | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.